Polynomial diffeomorphisms of \({\mathbb C}^2\): Currents, equilibrium measure and hyperbolicity. (English) Zbl 0721.58037

Sh. Friedland and J. Milnor [Ergodic Theory Dyn. Syst. 9, No.1, 67-99 (1989; Zbl 0651.58027)] have classified polynomial diffeomorphisms of \({\mathbb{C}}^ 2\) up to conjugation. One of these classes, noted by \({\mathcal G}\), consists of the finite compositions of generalized Hénon mappings, which have the form \(g(x,y)=(y,p(y)-ax)\) for a monic polynomial p of degree at least 2 and \(a\neq 0.\)
The authors study the dynamics of maps \(g\in {\mathcal G}\), using the methods of plurisubharmonic Green functions and positive currents. An analogue of Brolin’s theorem is proved.
The notion of hyperbolicity for diffeomorphisms in \({\mathcal G}\) is introduced. If f is a hyperbolic diffeomorphism, then its periodic points are dense in the nonwandering set. It is shown that the set of hyperbolic polynomial diffeomorphisms is open in \({\mathcal G}\).


37F10 Dynamics of complex polynomials, rational maps, entire and meromorphic functions; Fatou and Julia sets
31C10 Pluriharmonic and plurisubharmonic functions
37D25 Nonuniformly hyperbolic systems (Lyapunov exponents, Pesin theory, etc.)
58C25 Differentiable maps on manifolds
32C30 Integration on analytic sets and spaces, currents
32U05 Plurisubharmonic functions and generalizations
32H50 Iteration of holomorphic maps, fixed points of holomorphic maps and related problems for several complex variables
Full Text: DOI EuDML


[1] [Be] Bedford, E.: On the automorphism group of a Stein manifold. Math. Ann.266, 215-227 (1983) · Zbl 0532.32014 · doi:10.1007/BF01458443
[2] [BT1] Bedford, E., Taylor, B.A.: The Dirichlet problem for a complex Monge-Ampère equation. Invent. Math.37 1-44 (1976) · Zbl 0325.31013 · doi:10.1007/BF01418826
[3] [BT2] Bedford, E., Taylor, B.A.: Fine topology, ?ilov boundary, and (dd c ) n . J. Funct. Anal.72, 225-251 (1987) · Zbl 0677.31005 · doi:10.1016/0022-1236(87)90087-5
[4] [BC] Benedicks, M., Carleson, L.: The dynamics of the Hénon map. Preprint
[5] [Bo1] Bowen, R.: Markov partitions for axiom-A diffeomorphisms. Am. J. Math.92, 725-747 (1970) · Zbl 0208.25901 · doi:10.2307/2373370
[6] [Bo2] Bowen, R.: On Axiom A Diffeomorphisms. CBMS-NSF Reg. Conf. Ser. Appl. Math. 35 (1978)
[7] [BM] Bowen, R., Marcus, B.: Unique ergodicity for horocycle foliations. Isr. J. Math.26, 43-67 (1977) · Zbl 0346.58009 · doi:10.1007/BF03007655
[8] [Br] Brolin, H.: Invariant sets under iteration of rational functions. Ark. Mat.6, 103-144 (1965) · Zbl 0127.03401 · doi:10.1007/BF02591353
[9] [F] Federer, H.: Geometric measure theory. Berlin-Heidelberg-New York: Springer 1969 · Zbl 0176.00801
[10] [FM] Friedland, S., Milnor, J.: Dynamical properties of plane polynomial automorphisms. Ergodic Theory Dyn. Syst.9, 67-99 (1989) · Zbl 0651.58027 · doi:10.1017/S014338570000482X
[11] [He] Hénon, M.: A two-dimensional mapping with a strange attractor. Commun. Math. Phys.50, 69-77 (1976) · Zbl 0576.58018 · doi:10.1007/BF01608556
[12] [H] Hubbard, J.H.: The Hénon mapping in the complex domain. In: Chaotic Dynamics and Fractals, Barnsley, M., Demko, S. (eds.), pp. 101-111. New York: Academic Press 1986
[13] [HO] Hubbard, J. H., Oberste-Vorth, R.: Hénon mappings in the complex domain · Zbl 0839.54029
[14] [L] Lelong, P.: Fonctions plurisousharmoniques et formes différentielles positives. New York-Paris: Gordon and Breach 1968 · Zbl 0195.11603
[15] [N] Newhouse, S.: Lectures on dynamical systems. In: Dynamical Systems, C.I.M.E. Lectures Bressanone, Italy, June 1978, (Progress in Mathematics, vol. 8). Boston: Birkhäuser 1980 · Zbl 0444.58001
[16] [NZ] Nguyen Thanh Van, Zériahi, A.: Familles de polynômes presque partout bornées. Bull. Sci. Math.197, 81-91 (1987)
[17] [RS] Ruelle, D., Sullivan, D.: Currents, flows, and diffeomorphisms. Topology14, 319-327 (1975) · Zbl 0321.58019 · doi:10.1016/0040-9383(75)90016-6
[18] [S] Shub, M.: Global stability of mappings. Berlin-Heidelberg-New York: Springer 1987 · Zbl 0606.58003
[19] [Sm] Smillie, J.: The entropy of polynomial diffeomorphisms ofC 2 . Ergodic Theory Dyn. Syst. (to appear)
[20] [Su] Sullivan, D.: Cycles for the dynamical study of foliated manifolds and complex manifolds. Invent. Math.36, 225-255 (1976) · Zbl 0335.57015 · doi:10.1007/BF01390011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.